MAUDE Adverse Event Report: ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM
Catalog Number 1012581-16
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524); Patient-Device Incompatibility (2682); Difficult to Advance (2920)
Health Effect - Clinical Codes Unspecified Heart Problem (4454); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat the proximal circumflex and mid left anterior descending (lad) coronary arteries.The area was dilated with a non-abbott 2.0x20 mm balloon and 2 non abbott stent delivery systems (sds) were attempted to be advanced but did not cross.Further pre-dilatation was performed and again a non-abbott sds failed to cross.A mini trek balloon was advanced and inflated and a fourth non-abbott sds failed to cross the lesion.More pre-dilatation was performed and rotablation was performed.A non-abbott stent was implanted and post dilated.The 2.8x16 mm graftmaster covered stent was attempted to be advanced but failed to cross so more pre-dilatation was performed.The 2.8x16 mm graftmaster was advanced again and implanted at 14/15 atmospheres but did not seal the perforation.Another 2.8x16 mm graftmaster was advanced and implanted at 15 atmospheres but did not seal the perforation.Pericardiocentesis was performed and the patient was intubated.A 5fr pigtail catheter was inserted into the pericardial space and a non-abbott balloon was advanced and inflated to 15 atmospheres for 20 minutes.The 3.5x16 mm graftmaster covered stent was then advanced and did not cross so it was removed.Further pre-dilatation was performed and ventricular fibrillation was noted so the patient was shocked at 150 joules.A non-abbott stent was advanced and deployed and then the 3.5x16 mm graftmaster was advanced again and deployed at 15 atmospheres but did not seal the perforation.The patient was sent for emergent coronary artery bypass graft (cabg) surgery.Later the patient expired in the intensive care unit.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional graftmaster rx devices referenced in b5 are filed under separate medwatch report numbers.B2: date of death is estimated.H6: device code 2017- improper or incorrect procedure or method- re-insertion.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no similar complaints from this lot.The reported patient effect of death, as listed in the graftmaster rx coronary stent graft system, instructions for use (ifu) is a known patient effect that may be associated with use of a coronary stent in native coronary arteries.In the opinion of the physician, the graftmaster did not cause or contribute to the patient death.Additionally, medical affairs reviewed the reported information.The reviewer concluded that based on the following information provided: the physician stating this patient¿s health was declining prior to the use of any of the graftmaster stents, it can be definitively stated that the graftmaster was not the cause nor a contributor to this patient¿s death.The investigation determined the reported failure to advance appears to be related to circumstances of the procedure, as it is likely the 3.50x16 graftmaster interacted with the previously implanted stents during advancement, resulting in the reported failure to advance.Based on the opinion of the physician and medical review, the graftmaster did not cause or contribute to the patient death.There is no indication of a product quality issue with respect to manufacture, design, or labeling.Correction: b2: outcomes attributed to ae - updated from death to serious injury.D9 device available for evaluation updated from ni to no.H1: type of reportable event updated from death to serious injury.H6: health effect - clinical code 4454 removed; 4582 added.H6: health effect - impact codes 4624, 4641, 1802, 4607 removed; 2199 added.H6: medical device problem codes 2682, 2920, 2017 removed; 2524 added.
 
Event or Problem Description
It was reported that the procedure was to treat the proximal circumflex and mid left anterior descending (lad) coronary arteries.The area was dilated with a non-abbott 2.0x20 mm balloon and 2 non abbott stent delivery systems (sds) were attempted to be advanced but did not cross.Further pre-dilatation was performed and again a non-abbott sds failed to cross.A mini trek balloon was advanced and inflated and a fourth non-abbott sds failed to cross the lesion.More pre-dilatation was performed and rotablation was performed.A non-abbott stent was implanted and post dilated.The 2.8x16 mm graftmaster covered stent was attempted to be advanced but failed to cross so more pre-dilatation was performed.The 2.8x16 mm graftmaster was advanced again and implanted at 14/15 atmospheres but did not seal the perforation.Another 2.8x16 mm graftmaster was advanced and implanted at 15 atmospheres but did not seal the perforation.Pericardiocentesis was performed and the patient was intubated.A 5fr pigtail catheter was inserted into the pericardial space and a non-abbott balloon was advanced and inflated to 15 atmospheres for 20 minutes.The 3.5x16 mm graftmaster covered stent was then advanced and did not cross so it was removed.Further pre-dilatation was performed and ventricular fibrillation was noted so the patient was shocked at 150 joules.A non-abbott stent was advanced and deployed and then the 3.5x16 mm graftmaster was advanced again and deployed at 15 atmospheres but did not seal the perforation.The patient was sent for emergent coronary artery bypass graft (cabg) surgery.Later the patient expired in the intensive care unit.Subsequent to the initially filed report it was reported that the lesion was a heavily calcified circumflex coronary lesion.After rotablation and deployment of a 3.0x22 mm drug eluting stent which had a waist, post-dilatation was performed until the waist was gone.This is when the perforation was noted.The first 2.8x16 mm graftmaster covered stent did not initially fail to cross the lesion, it was able to advance through existing stents that were deployed before it was used.Both 2.8x16 mm graftmaster devices were implanted without issue but due to poor visualization and the inability to move to another location to visualize the precise tear location and the size of the perforation, the bleeding was unable to be stopped.Balloon tamponade was performed.The third graftmaster covered stent, 3.5x16, was inserted but could not cross stents which were already in the anatomy.Therefore, a 2.5x22 drug eluting stent was placed distal to the first 2.8x16 mm graftmaster stent.Per the physician, the use of the graftmaster devices did not cause or contribute to the patient death.The patient health was declining toward death before the use of any graftmaster stent.Additionally, the correct sizes for the perforation were not available.No additional information was provided.

Brand Name
GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM
Common Device Name
CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19281648
Report Number2024168-2024-05719
Device Sequence Number20416900
Product Code MAF
UDI-Device Identifier08717648176395
UDI-Public(01)08717648176395(17)240531(10)2060141
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
H000001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Catalogue Number1012581-16
Device Lot Number2060141
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/17/2024
Supplement Date Received by Manufacturer05/21/2024
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(2) 2.8X16 MM GRAFTMASTER STENTS; PROWATER GUIDE WIRE; RESOLUTE ONYX 2.5X18, 3.0X22 STENTS
Outcome Attributed to Adverse Event Other; Death;
Patient Age81 YR
Patient SexFemale
Patient Weight60 KG
Patient RaceAsian